Author Topic: Question for those who started benzos due to anxiety  (Read 518 times)

[Buddie]

Question for those who started benzos due to anxiety
« on: September 08, 2019, 11:25:09 am »
Is your anxiety different than it was pre-benzos?
I don't mean whether it has a greater intensity, but does it feel different?
I never had physical anxiety prior to benzo withdrawal.
I find now that I'm experiencing physical feelings of dread and sheer terror in my chest/torso that lead into my mental symptoms (intrusive thoughts, paranoia, mental anxiety)
Prior to benzo withdrawal my anxiety was purely mental and nothing in comparison to the nightmare of benzo withdrawal.
Can anyone relate?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those who started benzos due to anxiety
« Reply #1 on: September 09, 2019, 12:01:54 am »
I知 still trying to taper off but yes as I tapered too fast I started experiencing physical shaking, muscles contracting, also mental symptoms much worse. There have been couple times felt like I was going insane. How far along are you?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those who started benzos due to anxiety
« Reply #2 on: September 09, 2019, 06:48:00 pm »
I知 still trying to taper off but yes as I tapered too fast I started experiencing physical shaking, muscles contracting, also mental symptoms much worse. There have been couple times felt like I was going insane. How far along are you?
I'm 9 months off now and there have been ups and downs
I've been in a pretty bad wave since month 6 but I think it's lasting so long due to an adverse reaction to thyroid replacement hormone, so don't get discouraged!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those who started benzos due to anxiety
« Reply #3 on: September 09, 2019, 08:37:38 pm »
I知 exhausted! Did you have a smooth taper? I知 really sensitized due to bad tapering
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those who started benzos due to anxiety
« Reply #4 on: September 10, 2019, 05:13:11 pm »
I知 exhausted! Did you have a smooth taper? I知 really sensitized due to bad tapering
Once I switched to a daily liquid Micro taper it was pretty snooth sailing as far as benzo withdrawal goes. It wasn't easy but it was generally pretty manageable, especially compared to cutting and holding.
There is a board here called "titration taper plans" where I learned how to do the liquid taper if you're interested.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those who started benzos due to anxiety
« Reply #5 on: September 11, 2019, 01:07:05 am »
Were you in tolerance when you started cutting ?? I think I知 in tolerance and am afraid to take my evening dosages (I only dose at night) and split them throughout the day. Did you end up spreading doses throughout the day, or was this how you were taking the meds from the beginning?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those who started benzos due to anxiety
« Reply #6 on: September 11, 2019, 11:45:16 pm »
Were you in tolerance when you started cutting ?? I think I知 in tolerance and am afraid to take my evening dosages (I only dose at night) and split them throughout the day. Did you end up spreading doses throughout the day, or was this how you were taking the meds from the beginning?
Yes, I was in tolerance when I started cutting down my dosage.
I ended up having to dose once in the morning and once at night to avoid interdose withdrawal but that wasn't how I was taking them originally. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those who started benzos due to anxiety
« Reply #7 on: September 12, 2019, 02:34:02 am »
Thanks cause I知 truly losing hope
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those who started benzos due to anxiety
« Reply #8 on: September 12, 2019, 03:00:20 pm »
Is your anxiety different than it was pre-benzos?
I don't mean whether it has a greater intensity, but does it feel different?
I never had physical anxiety prior to benzo withdrawal.
I find now that I'm experiencing physical feelings of dread and sheer terror in my chest/torso that lead into my mental symptoms (intrusive thoughts, paranoia, mental anxiety)
Prior to benzo withdrawal my anxiety was purely mental and nothing in comparison to the nightmare of benzo withdrawal.
Can anyone relate?

I had panic attacks pre-benzos, but this anxiety is different I would say. I am very sensitive to stress. I have great difficulty with emotions. They feel very intense and experiencing them hurts me physically. I feel the pain under my breastbone like a squeezing sensation. I keep wondering if I have an ulcer. But it takes 6 months to see a gastro doctor. The pain for me has become constant now, so much so that I am having trouble enjoying anything and the pain wakes me up at night.
Everything got much worse after I took gabapentin, about 6 months out. I felt so sick on it. Wierd thing is after I took gabapentin I felt great at first. I felt a muscle spasm where my pain is and the tension in that area disappeared, my anxiety also felt better. But then the next day I felt so nauseated and I couldn't eat, then the anxiety ramped up big time and for months after my agoraphobia worsened to the degree that I was terrified to leave the house. That is when the constant pain started.

The doctors say my pain is bc of my anxiety. Honestly I just don't know what to believe anymore.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those who started benzos due to anxiety
« Reply #9 on: September 12, 2019, 04:57:08 pm »
I absolutely relate.  The physical sx of anxiety and panic are very much in the body now. Shaking, trembling to the core, chills, heart palpitations.  And insomnia as well as horrid dreams. Before, my panic attacks were mostly mental, now they have another element. And I fear being in public just in case a true anxiety or panic attack hits!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.